NSAIDS and breast augmentation

Why does it seem like many doctors say not to take any NSAIDS before or post-op after a breast augmentation, while others talk about giving their patients directions to take celebrex or ibuprofen afterwards?

Doctor Answers 1

NSAIDS and Surgery

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

NSAIDS thin the blood.  This significantly increases your chances of bleeding during and after your surgical procedure.  This is one of the causes of post-operative hematomas which require surgery to evacuate.  It is extremely important to avoid all blood thinning products prior to any cosmetic procedure.  Your safety is the surgeons top priority.


Wichita Plastic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.